MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. CARR-LOCKE INJECTION NEEDLE

UNITED STATES ENDOSCOPY GROUP, INC. CARR-LOCKE INJECTION NEEDLE
Model Number 00711811
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The handle on the carr-locke injection needle includes a connector for syringe attachment and a locking mechanism for needle extension.The user facility stated the injection needle did not malfunction but rather, the facility personnel failed to unlock the extended needle after disconnecting the syringe.The devices subject of the reported events were not retained by the user facility for evaluation.The user facility was unable to provide the lot number(s) of the devices subject of this event.A three year review of complaint history finds no similar of reports of needle stick injury during use of the carr-locke injection needle.The instructions for use include the following statements: "when handling the injection needle, always be aware of the distal tip of the needle, and visually confirm that the needle is fully retracted into the device.To unlock the needle, slowly twist the proximal luer counterclockwise until the two luers disengage.When removing the injection needle from the endoscope, fully retract the needle into the sheath to protect the patient and clinician from injury, and to protect the endoscope from potential damage." a us endoscopy representative has provided in-service training to the facility, including instruction on unlocking the needle and verifying needle retraction prior to removing the device from the endoscope.No additional issues have been reported.
 
Event or Problem Description
The user facility reported user needle stick injuries following use of the carr-locke injection needle, estimated to have occurred three times in the past year.The facility protocol for needle stick injury, which includes patient and user blood sampling, was followed and it was determined no further treatment was needed.

Brand Name
CARR-LOCKE INJECTION NEEDLE
Common Device Name
INJECTION NEEDLE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key8909862
Report Number1528319-2019-00031
Device Sequence Number11238851
Product Code FCG
UDI-Device Identifier00816765011898
UDI-Public(01)00816765011898
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K971842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number00711811
Device Catalogue Number00711811
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/24/2019
Initial Report FDA Received Date08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1